MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SHAFT "HIQ+", BIPOLAR, 5 X 330 MM, ISOLATED; WA60800C

OLYMPUS WINTER & IBE GMBH SHAFT "HIQ+", BIPOLAR, 5 X 330 MM, ISOLATED; WA60800C
Model Number WA60800C
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the electrical insulation from the subject device is damaged and leads to unintended thermal damage during activation.The procedure was completed using the same device.The issue occurred during a total laparoscopic hysterectomy (tlh) procedure.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the reported event was likely due to wear and tear.However, since the device was not returned a definitive root cause of the reported issue could not be confirmed.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction.Correction h6: type of investigation of the supplemental report to remove "3331 - analysis of production records.".

Brand Name
SHAFT "HIQ+", BIPOLAR, 5 X 330 MM, ISOLATED
Common Device Name
WA60800C
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20706308
Report Number9610773-2024-02690
Device Sequence Number15928570
Product Code GEI
UDI-Device Identifier04042761062398
UDI-Public04042761062398
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K984417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA60800C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer04/14/2025
04/29/2025
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date04/29/2025
04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown